Alert archive / California / Excessive Heat Warnings in 2007

Excessive Heat Warning 3, NWS San Diego, CA

July 3, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this excessive heat warning at Jul 3, 2007, 2:34 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 5, 2007, 12:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2007, 2:34 AM PDT (09:34 UTC)
In effect from
Jul 5, 2007, 12:00 PM PDT
Expired
Jul 5, 2007, 6:10 PM PDT
In force
6 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3006 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Jul 2, 9:25 PM PDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jul 2, 9:25 PM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PDT MON JUL 2 2007

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL BRING HOT DAYS INLAND THIS WEEK WITH
NEAR RECORD HIGH TEMPERATURES TUESDAY THROUGH FRIDAY. A SHALLOW
MARINE LAYER WILL CONTINUE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS
AND MORNINGS. A COOLING TREND IS FORECAST NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TEMPS INCHED UPWARD ANOTHER DEGREE OR TWO TODAY. ONLY EXCEPTION WAS
THE IMMEDIATE COAST WHERE A COASTAL EDDY AND A SHALLOW MARINE LAYER
KEPT TEMPS A DEGREE OR TWO LOWER. THE 00Z NKX SOUNDING SHOWED THE
BASE OF THE INVERSION WAS 1000 FEET DEEP THIS EVENING...BUT 03Z
ACARS SOUNDINGS INDICATED IT WAS SHALLOWING IN RESPONSE TO THE
BUILDING HIGH ALOFT.

MODELS CONTINUE THE TREND OF THE BUILDING HIGH AND A HOLIDAY HEAT
WAVE THROUGH FRIDAY. TEMPERATURES IN THE LAYER FROM 1000-5000 FEET
INCREASE FROM 29C TODAY TO 33C THURSDAY AFTERNOON. THIS WILL
RESULT IN A CORRESPONDING INCREASE IN HIGH TEMPERATURES A FEW
DEGREES EACH DAY. CURRENT EXCESSIVE HEAT WATCHES WILL BE UPGRADED TO
EXCESSIVE HEAT WARNINGS ON TUESDAY. MAX TEMPS WILL RANGE FROM 100 TO
110 DEGREES IN MOST OF THE INLAND EMPIRE AND WARMER SAN DIEGO INLAND
VALLEYS AND RECORD HIGHS ARE LIKELY TO BE SET. THURSDAY WILL BE
BRUTALLY HOT...LIKELY THE HOTTEST DAY OF THE WEEK. HIGHS IN EXCESS
OF 120 ARE QUITE POSSIBLE IN THE LOWER DESERTS.

AT THE COAST...MIXING OUT OF THE MARINE LAYER IS IN QUESTION DUE TO
A VERY STRONG INVERSION. THE OCEAN WATER TEMPS HAVE RISEN INTO THE
LOWER 70S...BUT THE EXTREME HEAT ABOVE THE MARINE LAYER KEEP THE
INVERSION MIGHTY STRONG. SO WITH THE INVERSION IN PLACE...A WEAK
COASTAL EDDY...AND AN AFTERNOON SEA BREEZE FORMING EACH AFTERNOON AS
INLAND TEMPS SOAR ABOVE 100 INLAND...TEMPS WILL BE HELD IN THE 70S
AT THE BEACHES THIS WEEK.

.LONG TERM (FRI-SUN)...
THE HIGH WILL BEGIN TO WEAKEN SATURDAY AND SUNDAY FOR GRADUAL
COOLING. A HINT OF MONSOON MOISTURE IN THE SOUTHWEST WINDS AROUND
THE FLATTENING RIDGE WILL BRING SOME AFTERNOON CLOUDS AND HIGHER
HUMIDITIES IN THE MOUNTAINS.

&&

.AVIATION...030415Z
EVENING ACARS SOUNDINGS OUT OF KSAN SHOWED THE MARINE INVERSION TO
BE QUITE SHALLOW...LESS THAN 500 FEET. LATEST GUIDANCE INDICATES THE
EDDY TO BE RATHER WEAK OVERNIGHT...SO STRATUS WILL BE LIMITED TO
MOSTLY THE SAN DIEGO COUNTY COAST...WITH A VERY LATE ONSET...AFTER
10Z. THE ORANGE COUNTY COAST AND SAN DIEGO COUNTY MESAS WILL ONLY
LOCALLY HAVE STRATUS. THE BIGGEST ISSUE WILL BE VSBYS AT LINDBERGH
FIELD...THEY COULD POTENTIALLY HAVE DENSE FOG...BUT WITH
UNCERTAINTIES...I WILL PROBABLY HAVE A 1-MILE VSBY IN THE 12Z-15Z
TIME RANGE. THE CEILING COULD ALSO BE LOW...500 FEET OR LESS. KCRQ
HAS PROBABLY A 50-50 CHANCE OF ESCAPING THE LOW CLOUDS AND FOG
ENTIRELY...BUT I WILL PROBABLY KEEP AT LEAST A BRIEF TEMPO PERIOD OF
LOW VSBYS THERE. CLEARING SHOULD OCCUR IN MOST AREAS BY 16Z...IF
EVEN THAT LATE. WITH MORE OF AN EDDY PROJECTED TO DEVELOP TUE
NIGHT...THE ONSET OF STRATUS WILL LIKELY BE A FEW HOURS EARLIER.

AWAY FROM THE COASTAL STRATUS...VFR CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH TUE NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

EXCESSIVE HEAT WATCH TUESDAY THROUGH FRIDAY DURING THE AFTERNOONS
FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE
AND SAN DIEGO COUNTY VALLEYS. SEE LAXNPWSGX.

EXCESSIVE HEAT WATCH WEDNESDAY AND THURSDAY DURING THE AFTERNOONS
FOR ORANGE COUNTY COASTAL AREAS. SEE LAXNPWSGX.

HIGH RIP CURRENT RISK AT THE BEACHES THROUGH WED. SEE LAXSRFSGX.

&&

PUBLIC...MOEDE
AVIATION...MAXWELL
Hazardous weather outlook, Jul 2, 5:15 AM PDT, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
515 AM PDT MON JUL 2 2007

CAZ043-031300-
SAN DIEGO COUNTY COASTAL AREAS-
515 AM PDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THROUGH FRIDAY...SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS
TO THE BEACHES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-031300-
ORANGE COUNTY COASTAL AREAS-
515 AM PDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THROUGH FRIDAY...SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS
TO THE BEACHES AT TIMES.

FOR WEDNESDAY AND THURSDAY AFTERNOONS...EXCESSIVE HEAT WATCH FOR FAR
INLAND AND FOOTHILL AREAS...SEE LAXNPWSGX.

FOR TUESDAY THROUGH FRIDAY...NEAR RECORD HIGH TEMPERATURES POSSIBLE
FOR INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-031300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
515 AM PDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY THROUGH FRIDAY AFTERNOONS...EXCESSIVE HEAT WATCH FOR
THE INLAND EMPIRE AND FAR INLAND AND FOOTHILL AREAS OF THE SAN DIEGO
COUNTY VALLEYS...SEE LAXNPWSGX.

FOR TUESDAY THROUGH FRIDAY...NEAR RECORD HIGH TEMPERATURES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055>058-060>062-031300-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
515 AM PDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY THROUGH FRIDAY...NEAR RECORD HIGH TEMPERATURES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:34 AM PDTExcessive Heat WarningSGXRiverside, San Bernardino15 hr
Jul 3, 2:34 AM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego41 hr

Nearby

Excessive Heat Warnings in California, 2007Every excessive heat warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.